When meds needed will it affect heart
Jan 2, 2003
Hi, I am a 55 yr old male hiv pos. for 4 years not yet on meds.My question, I recently was found to have a leaky aortic valve (aortic regurgitation) as well as high blood pressure (now controlled with 16 mg of adacant a day (new family of drugs) This was all discovered during a recent (successful) gall bladder laprascopic procedure. The cardiologist said I will probably need to have this valve replaced at some time in the future. To say that I am very upset is an understatement! What if I am on anti-virals at the time of surgery (there are now less invasive procedures for this surgery)..will I be at more risk for sugical complications? By the way, through good genes I have been able to maintain a youthful appearance.... taken for a 40 year old on the ouside..but am afraid my body is not quite as youthful!
Response from Dr. Wohl
The timing of your valve replacement surgery whether it be open-heart or via a less invasive procedure depends on many factors including but not limited to the degree of regurgitation, what effect the leaky value is having on your heart, your HIV disease status and overall health. If your CD4 cell count is high (over 500) I'd generally say your risk for complications from the procedure does not greatly exceed that if you were not HIV+. The lower the count, the more likely you could face a problem. Being on HIV medications at the time of such a procedure should not be a major problem.
I'd make sure your cardiologist and HIV specialist talk about what is best and when, if anything, something should be done. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Giving A Bj Worried I Have HIV
- Hair Loss After Touching Vagina Worried I Have HIV
- Itchy Scrotum After Blowjob Sign Of HIV AIDS
- Penis Discharge After Deep Kissing Worried I Have HIV
- Tingling Lips After Swallowing Worried I Have HIV
- Vomiting After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.